# SDR 20000407SH027

- Difficulty date: March 9, 2000
- Submitted: April 7, 2000
- Operation: General aviation
- Aircraft: N4145X
- Make and model: Piper PA-28-181
- Aircraft serial: 2843152
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Encoder
- Part number: AR850
- Part serial: 15091
- Condition: Leaking
- Location: Cockpit
- Part time: 1,177 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

INTERNAL LEAK IN ALTITUDE ENCODER GREATER THAN THE ALLOWED 100 FEET/MINUTE NON- PRESSURIZED AIRCRAFT.  THESE ENCODERS ARE NORMALLY VERY REALIABLE, YET RECERTIFICATION SINCE PIPER AIRCRAFT INSTALLATION.  POSSIBLE NARCO MANUFACTURE DEFECT IN ASSEMBLY OF PRESSURE SENSOR.  LEAKS AROUND GLUE JOINT IN SENSOR.  (X)
